Alert archive / Louisiana / Wind Advisories in 2026

Wind Advisory 2, NWS New Orleans, LA

February 21, 202610 parishes in Louisiana; Hancock County, Harrison County, Jackson County, Mississippi

NWS New Orleans, LA issued this wind advisory at Feb 21, 2026, 10:21 AM CST for 10 parishes in Louisiana; Hancock County, Harrison County, Jackson County, Mississippi. It took effect at Feb 21, 2026, 9:00 PM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Feb 21, 2026, 10:21 AM CST (16:21 UTC)
In effect from
Feb 21, 2026, 9:00 PM CST
Expired
Feb 22, 2026, 3:00 PM CST
In force
18 hr
Issued by
NWS New Orleans, LA

Counties Ascension Parish, LA, Assumption Parish, LA, Iberville Parish, LA, Jefferson Parish, LA, Orleans Parish, LA, Plaquemines Parish, LA, Saint Bernard Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, Saint Tammany Parish, LA, Hancock County, MS, Harrison County, MS, Jackson County, MS

The radar

The Hammond radar (KHDC), 54 km from the middle of the area, began a volume at 16:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 4.4 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2026-02-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 671 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2026-02-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
671 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
719 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted.

405 
WWUS74 KLIX 211621
NPWLIX

URGENT - WEATHER MESSAGE
National Weather Service New Orleans LA
1021 AM CST Sat Feb 21 2026

LAZ046-056>060-064>070-077-078-085>090-220630-
/O.NEW.KLIX.WI.Y.0002.260222T0300Z-260222T2100Z/
Iberville-Assumption-St. James-St. John The Baptist-Upper
Lafourche-St. Charles-Upper St. Bernard-Upper Terrebonne-Lower
Terrebonne-Lower Lafourche-Coastal Jefferson Parish-Lower
Plaquemines-Lower St. Bernard-Western Orleans-Eastern Orleans-
Western Ascension-Eastern Ascension-Upper Jefferson-Lower
Jefferson-Upper Plaquemines-Central Plaquemines-
Including the cities of Plaquemine, Paincourtville, Golden
Meadow, Donaldsonville, Leeville, Pierre Part, Port Sulphur, New
Orleans, Venice, White Castle, Gramercy, Violet, Reserve,
Convent, Houma, Metairie, Jean Lafitte, Bayou Cane, Chalmette,
Galliano, Harahan, Destrehan, Larose, Marrero, Sorrento,
Yscloskey, Montegut, Bayou Sorrel, Belle Chasse, Labadieville,
Buras, Acy, Kenner, Delacroix, Myrtle Grove, Lutcher, Gonzales,
Cut Off, Gretna, Meraux, Alliance, Boothville, Pointe A La Hache,
Lafitte, Empire, Braithwaite, Westwego, Shell Beach, Dulac,
Raceland, Norco, Chauvin, Thibodaux, Cocodrie, East New Orleans,
Prairieville, Laplace, Grand Isle, Barataria, and Geismar
1021 AM CST Sat Feb 21 2026

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 PM CST 
SUNDAY...

* WHAT...North winds up to 25 to 30 mph with gusts up to 35 mph 
  expected.

* WHERE...A portion of southeast Louisiana.

* WHEN...From 9 PM this evening to 3 PM CST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

MSW
3 follow-up statements
210 
WWUS74 KLIX 220423
NPWLIX

URGENT - WEATHER MESSAGE
National Weather Service New Orleans LA
1023 PM CST Sat Feb 21 2026

LAZ046-056>060-064>070-077-078-085>090-221900-
/O.CON.KLIX.WI.Y.0002.000000T0000Z-260222T2100Z/
Iberville-Assumption-St. James-St. John The Baptist-Upper
Lafourche-St. Charles-Upper St. Bernard-Upper Terrebonne-Lower
Terrebonne-Lower Lafourche-Coastal Jefferson Parish-Lower
Plaquemines-Lower St. Bernard-Western Orleans-Eastern Orleans-
Western Ascension-Eastern Ascension-Upper Jefferson-Lower
Jefferson-Upper Plaquemines-Central Plaquemines-
Including the cities of East New Orleans, Prairieville, Gretna,
Reserve, Plaquemine, Destrehan, Montegut, Houma, Galliano, Buras,
Delacroix, Pointe A La Hache, New Orleans, Geismar, Sorrento,
Venice, Labadieville, Larose, Golden Meadow, Metairie, Harahan,
Lafitte, Grand Isle, Braithwaite, Bayou Sorrel, Pierre Part,
Westwego, Donaldsonville, Lutcher, Cut Off, Gonzales, Shell
Beach, Raceland, Acy, Leeville, Norco, Barataria, Marrero,
Laplace, Port Sulphur, Boothville, Thibodaux, Dulac, Myrtle
Grove, Chauvin, Jean Lafitte, Cocodrie, Chalmette, Yscloskey,
Convent, Empire, Belle Chasse, Kenner, Alliance, Paincourtville,
Meraux, Violet, White Castle, Gramercy, and Bayou Cane
1023 PM CST Sat Feb 21 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST SUNDAY...

* WHAT...North winds 15 to 25 mph with gusts up to 35 mph.

* WHERE...A portion of southeast Louisiana.

* WHEN...Until 3 PM CST Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Zeringue

775
WWUS74 KLIX 220843
NPWLIX

URGENT - WEATHER MESSAGE
National Weather Service New Orleans LA
243 AM CST Sun Feb 22 2026

LAZ076-MSZ085>088-222100-
/O.EXB.KLIX.WI.Y.0002.260222T0900Z-260222T2100Z/
Southeast St. Tammany-Northern Jackson-Southern Hancock-Southern
Harrison-Southern Jackson-
Including the cities of Escatawpa, Waveland, Gautier, Pass
Christian, Diamondhead, Long Beach, Pascagoula, Kiln,
Pearlington, Vancleave, St. Martin, Moss Point, Gulfport,
Slidell, Biloxi, Ocean Springs, Wade, and Bay St. Louis
243 AM CST Sun Feb 22 2026

...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

* WHAT...North winds 15 to 25 mph with gusts up to 35 to 40 mph 
  expected.

* WHERE...In Louisiana, Southeast St. Tammany Parish. In 
  Mississippi, Northern Jackson, Southern Hancock, Southern 
  Harrison, and Southern Jackson Counties.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

LAZ046-056>060-064>070-077-078-085>090-222100-
/O.CON.KLIX.WI.Y.0002.000000T0000Z-260222T2100Z/
Iberville-Assumption-St. James-St. John The Baptist-Upper
Lafourche-St. Charles-Upper St. Bernard-Upper Terrebonne-Lower
Terrebonne-Lower Lafourche-Coastal Jefferson Parish-Lower
Plaquemines-Lower St. Bernard-Western Orleans-Eastern Orleans-
Western Ascension-Eastern Ascension-Upper Jefferson-Lower
Jefferson-Upper Plaquemines-Central Plaquemines-
Including the cities of Bayou Cane, Barataria, Galliano, Larose,
Grand Isle, Plaquemine, Sorrento, White Castle, New Orleans,
Empire, Bayou Sorrel, Chalmette, Norco, Myrtle Grove,
Braithwaite, Labadieville, Gonzales, Dulac, Kenner, East New
Orleans, Pierre Part, Metairie, Gretna, Westwego, Gramercy,
Violet, Chauvin, Boothville, Geismar, Paincourtville, Jean
Lafitte, Belle Chasse, Houma, Montegut, Laplace, Reserve,
Delacroix, Lutcher, Lafitte, Leeville, Destrehan, Alliance, Cut
Off, Prairieville, Donaldsonville, Acy, Marrero, Port Sulphur,
Pointe A La Hache, Cocodrie, Convent, Shell Beach, Harahan,
Raceland, Venice, Buras, Meraux, Golden Meadow, Yscloskey, and
Thibodaux
243 AM CST Sun Feb 22 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

* WHAT...North winds 15 to 25 mph with gusts up to 35 to 40 mph.

* WHERE...A portion of southeast Louisiana.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

HRL
062 
WWUS74 KLIX 221737
NPWLIX

URGENT - WEATHER MESSAGE
National Weather Service New Orleans LA
1137 AM CST Sun Feb 22 2026

LAZ046-056>060-064>070-077-078-085>090-222100-
/O.CON.KLIX.WI.Y.0002.000000T0000Z-260222T2100Z/
Iberville-Assumption-St. James-St. John The Baptist-Upper
Lafourche-St. Charles-Upper St. Bernard-Upper Terrebonne-Lower
Terrebonne-Lower Lafourche-Coastal Jefferson Parish-Lower
Plaquemines-Lower St. Bernard-Western Orleans-Eastern Orleans-
Western Ascension-Eastern Ascension-Upper Jefferson-Lower
Jefferson-Upper Plaquemines-Central Plaquemines-
Including the cities of Norco, Acy, Bayou Sorrel, Prairieville,
Houma, Thibodaux, Violet, Braithwaite, Metairie, Plaquemine,
Golden Meadow, Paincourtville, Chalmette, Westwego, Gonzales,
Buras, Pointe A La Hache, Pierre Part, Sorrento, Belle Chasse,
Boothville, Convent, Lafitte, Harahan, Lutcher, Cocodrie, Port
Sulphur, Venice, Kenner, Grand Isle, Raceland, Jean Lafitte,
Meraux, New Orleans, Larose, Bayou Cane, Geismar, Galliano, Shell
Beach, Gretna, Leeville, White Castle, Gramercy, Barataria,
Chauvin, Montegut, Reserve, Empire, Alliance, East New Orleans,
Yscloskey, Dulac, Donaldsonville, Cut Off, Destrehan, Marrero,
Myrtle Grove, Delacroix, Labadieville, and Laplace
1137 AM CST Sun Feb 22 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

* WHAT...North winds 15 to 25 mph with gusts up to 35 mph.

* WHERE...A portion of southeast Louisiana.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

LAZ076-MSZ085>088-222100-
/O.CON.KLIX.WI.Y.0002.000000T0000Z-260222T2100Z/
Southeast St. Tammany-Northern Jackson-Southern Hancock-Southern
Harrison-Southern Jackson-
Including the cities of Long Beach, Biloxi, St. Martin, Wade,
Gautier, Kiln, Pearlington, Vancleave, Gulfport, Pascagoula,
Diamondhead, Ocean Springs, Slidell, Moss Point, Pass Christian,
Escatawpa, Waveland, and Bay St. Louis
1137 AM CST Sun Feb 22 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

* WHAT...North winds 15 to 25 mph with gusts up to 35 mph.

* WHERE...In Louisiana, Southeast St. Tammany Parish. In 
  Mississippi, Northern Jackson, Southern Hancock, Southern 
  Harrison, and Southern Jackson Counties.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Feb 21, 6:04 AM CST, 4 hours 17 minutes earlier. Its key messages:

  • Updated at 600 AM CST Sat Feb 21 2026
  • Warmer than normal temperatures will stick around south of the cold front today, with patchy dense fog this morning. The near shore shelf waters have a higher chance of dense fog this morning, so a Marine Dense Fog has been issued until 10am CST.
  • The next substantial chance of rain will be this afternoon and evening as a cold front makes it through the area. Rain totals should remain fairly low most places and likely will not result in much, if any, drought relief.
  • A significant cool down is forecast Sunday into the beginning of the next work week. The coldest mornings will be Monday and Tuesday morning, with potential for light freeze conditions across areas north of the I-10/12 corridor mainly Tuesday morning. Freeze warning could be needed given the recent warm spell with some plants coming out of their cool season dormancy.
Area forecast discussion, Feb 21, 6:04 AM CST, 4 hours 17 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
604 AM CST Sat Feb 21 2026

...New AVIATION...

.KEY MESSAGES...
Updated at 600 AM CST Sat Feb 21 2026

- Warmer than normal temperatures will stick around south of the
  cold front today, with patchy dense fog this morning. The near
  shore shelf waters have a higher chance of dense fog this
  morning, so a Marine Dense Fog has been issued until 10am CST.

- The next substantial chance of rain will be this afternoon and
  evening as a cold front makes it through the area. Rain totals
  should remain fairly low most places and likely will not result
  in much, if any, drought relief.

- A significant cool down is forecast Sunday into the beginning of
  the next work week. The coldest mornings will be Monday and
  Tuesday morning, with potential for light freeze conditions
  across areas north of the I-10/12 corridor mainly Tuesday
  morning. Freeze warning could be needed given the recent warm
  spell with some plants coming out of their cool season dormancy.

&&

.SHORT TERM...
(Today through Sunday night)
Issued at 1041 PM CST Fri Feb 20 2026

Areas of patchy fog is likely to develop this morning as a slow
moving cold front remains draped across southern Mississippi with
moisture pooling out ahead of it. The fog should remain fairly
patchy as surface winds remain elevated this morning, but could be
more widespread along the immediate Gulf coast. We will likely
stay well above average temps-wise today south of the warm front
due to compressional warming. Max temps were actually blended
upwards with NBM50 to account for this which brings max temps
flirting with more daily records. Scattered storm development
seems likely along the front around 12-2pm as we reach peak
daytime heating. It looks like we'll have modest MLCAPE of 1500
j/kg coupled with 0-6km shear of 45-50kt, so any robust updraft
that forms will likely have mesocyclones. The hodograph profiles
suggest that the main threat for any strong/severe storm will be
hail as we will have weak low-level shear with efficient venting.
The forcing for stronger storms seems to generally be along and
east of the I-59 corridor, so that seems to be the most likely
place for severe hail this afternoon and evening.

The activity should push southward with the front as the upper-
level trough ejects across the northeast. Behind the front, we get
strong cold-air advection to bring low down below normal. This
cold air advection will stick around through the day on Sunday,
so highs were bumped down closer to NBM25 to account for that.
Also, the winds behind the front will be quite strong across the
southshore (in the 20-25mph range) due to the tightened pressure
gradient with the deepening low across the eastern seaboard. So,
a Wind Advisory may be needed if trends continue.

&&

.LONG TERM...
(Monday through Friday night)
Issued at 1041 PM CST Fri Feb 20 2026

Strong cold air advection will continue Monday behind the front
and will keep temps below normal for both lows and highs. The
coldest morning will be Tuesday morning as the trailing surface
high filters across the area. We should get effective radiational
cooling on top of the cold airmass that was advected in, so expect
widespread freezing conditions along and north of the I-10
corridor. With this recent warm spell, freeze warnings will likely
be needed since plants have likely come out of dormancy.

After Tuesday, the previously mentioned high should slide east and
promote warm, moist air advection back into the area. This will
lead to a warming trend towards the end of the week where we will
be back above normal.

&&

.AVIATION...
(12Z TAFS)
Issued at 600 AM CST Sat Feb 21 2026

Some IFR to MVFR ceilings continue to hang around at most
terminals. This will continue through around midday. As we warm up
towards the afternoon, conditions should improve. As a cold front
moves in, we will see convection fire this afternoon. This should
be fairly scattered in nature, but may cause brief drops in vis
and ceilings at any terminals that see a storm move through.
PROB30s are in place for all terminal except HUM. Convection
should be done by 03Z.

&&

.MARINE...
Issued at 1041 PM CST Fri Feb 20 2026

Moderate onshore flow of 10 to 15 knots will persist with patchy
dense fog each night/morning through Saturday. A strong cold front
will move through the coastal waters Saturday night into Sunday
morning with high pressure building in again behind it. The
combination of a tight pressure gradient and cold air advection will
cause winds to strengthen and turn offshore again Saturday evening.
Once hazardous conditions set in Saturday evening, Gale conditions
are expected. A Gale Watch is in effect for Sunday morning through
Sunday afternoon. A Small Craft Advisory is in effect from Sunday
afternoon through Monday afternoon.

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Dense Fog Advisory until 10 AM CST this morning for GMZ530-532-
     534-536-538-550-552-555-557.

     Gale Warning from midnight tonight to noon CST Sunday for GMZ530-
     532-534-536-538-550-552-555-557-570-572-575-577.

     Small Craft Advisory from noon Sunday to noon CST Monday for
     GMZ530-532-534-536-538-550-552-555-557-570-572-575-577.

MS...None.
GM...Dense Fog Advisory until 10 AM CST this morning for GMZ532-534-
     536-538-550-552-555-557.

     Gale Warning from midnight tonight to noon CST Sunday for GMZ532-
     534-536-538-550-552-555-557-570-572-575-577.

     Small Craft Advisory from noon Sunday to noon CST Monday for
     GMZ532-534-536-538-550-552-555-557-570-572-575-577.

&&

SHORT TERM...JZ
LONG TERM....JZ
AVIATION...HL
MARINE...JZ

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 11:41 PM CSTGale WarningLIX36 hr
Feb 20, 11:41 PM CSTMarine Dense Fog AdvisoryLIX10 hr
Feb 21, 10:10 AM CSTRed Flag WarningLIXAscension, Assumption, East Baton Rouge, East Feliciana, Iberville, Jefferson and 13 more32 hr

Nearby

Wind Advisories in Louisiana, 2026Wind Advisories in Mississippi, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.